Kaposi's sarcoma is a vascular tumor caused by human herpesvirus-8 infection. Iatrogenic Kaposi's sarcoma often occurs in patients receiving immunosuppressive therapy. To date, a few cases of colonic Kaposi's sarcoma have been reported in ulcerative colitis patients treated with immunomodulators. We describe a 65-year-old male diagnosed with left-sided ulcerative colitis who was treated with methotrexate and low-dose steroids for greater than 6 years. He presented with several papular, violet lesions on both legs. Colonoscopy revealed the presence of multiple reddish, elevated lesions in the sigmoid colon and rectum. Histological evaluation of skin and colonic biopsies showed findings suggestive of Kaposi's sarcoma; immunohistochemistry for human herpesvirus-8 was positive in the colonic lesions. To avoid the need for further immunosuppressive treatment, the patient underwent a colectomy. Following immunomodulator discontinuation, the patient experienced spontaneous regression of his skin lesions. With the present case, we wish to stress the important interaction of immunosuppressive therapy (mainly corticosteroids) used in ulcerative colitis patients in relation to the development of colonic Kaposi's sarcoma. Human herpesvirus-8 infection should be recognized as a possible opportunistic infection in patients with inflammatory bowel disease.